Alert archive / Wisconsin / Winter Storm Warnings in 2014

Winter Storm Warning 3, NWS Milwaukee, WI

January 31, 2014Kenosha County, Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Jan 31, 2014, 10:39 AM CST for Kenosha County, Wisconsin. It took effect at Feb 1, 2014, 12:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2014, 10:39 AM CST (16:39 UTC)
In effect from
Feb 1, 2014, 12:00 AM CST
Expired
Feb 1, 2014, 3:37 AM CST
In force
4 hr
Issued by
NWS Milwaukee, WI

County Kenosha County, WI

The radar

The Milwaukee radar (KMKX), 73 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WWUS43 KMKX 311639
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1039 AM CST FRI JAN 31 2014

...MODERATE SNOW IN SOUTHERN WISCONSIN SATURDAY MORNING INTO
SATURDAY EVENING...

.A LOW PRESSURE SYSTEM WILL TAKE A FAVORABLE TRACK FROM CENTRAL
ILLINOIS TO SOUTHEAST INDIANA AND WILL SPREAD 3 TO 5 INCHES OF
SNOW ACROSS WISCONSIN...WITH 5 TO 7 INCHES IN KENOSHA COUNTY.

WIZ072-010445-
/O.NEW.KMKX.WS.W.0003.140201T0600Z-140202T0000Z/
KENOSHA-
INCLUDING THE CITY OF...KENOSHA
1039 AM CST FRI JAN 31 2014

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 PM CST SATURDAY.

* TIMING...FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY

* SNOW ACCUMULATIONS...5 TO 7 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 20 MPH

* IMPACTS...HEAVY SNOW WILL MAKE TRAVEL HAZARDOUS AND WILL
  PRODUCE SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ067>071-010445-
/O.NEW.KMKX.WW.Y.0010.140201T0600Z-140202T0000Z/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE
1039 AM CST FRI JAN 31 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 PM CST SATURDAY.

* TIMING...FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY

* SNOW ACCUMULATIONS...3 TO 5 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH

* IMPACTS...MODERATE SNOW WILL CAUSE A REDUCTION IN VISIBILITY
  AND WILL CAUSE SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ052-058>060-062>066-010445-
/O.NEW.KMKX.WW.Y.0010.140201T0900Z-140202T0000Z/
SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-
MILWAUKEE-
INCLUDING THE CITIES OF...SHEBOYGAN...BEAVER DAM...WEST BEND...
PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE
1039 AM CST FRI JAN 31 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM
TO 6 PM CST SATURDAY.

* TIMING...FROM 3 AM SATURDAY TO 6 PM SATURDAY

* SNOW ACCUMULATIONS...3 TO 5 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH

* IMPACTS...MODERATE SNOW WILL CAUSE A REDUCTION IN VISIBILITY
  AND WILL CAUSE SNOW COVERED AND SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ET
3 follow-up statements
555 
WWUS43 KMKX 312135
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CST FRI JAN 31 2014

...ACCUMULATING SNOW IN SOUTHERN WISCONSIN LATE TONIGHT INTO
SATURDAY EVENING...

.LOW PRESSURE IS TAKING A FAVORABLE TRACK MOVING NORTHEAST FROM
CENTRAL ILLINOIS INTO SOUTHEAST MICHIGAN AND WILL SPREAD
ACCUMULATING SNOW ACROSS SOUTHERN WISCONSIN. SNOW AMOUNTS OF 3 TO
5 INCHES ARE EXPECTED ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN...EXCEPT 5 TO 7 INCHES ARE EXPECTED IN KENOSHA COUNTY.
THE HEAVIEST SNOWFALL AMOUNTS AND SNOWFALL RATES ARE EXPECTED
BETWEEN 6 AM AND 12 PM SATURDAY.

WIZ072-010545-
/O.CON.KMKX.WS.W.0003.140201T0600Z-140202T0000Z/
KENOSHA-
INCLUDING THE CITY OF...KENOSHA
335 PM CST FRI JAN 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST SATURDAY. 

* TIMING...FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY

* SNOW ACCUMULATIONS...5 TO 7 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 20 MPH

* IMPACTS...HEAVY SNOW WILL MAKE TRAVEL HAZARDOUS AND WILL PRODUCE
  SNOW COVERED AND SLIPPERY ROADS. VISIBILITY WILL BE HINDERED BY
  HIGH ACCUMULATING SNOWFALL RATES BETWEEN 6 AM AND 12 PM
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ067>071-010545-
/O.CON.KMKX.WW.Y.0010.140201T0600Z-140202T0000Z/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE
335 PM CST FRI JAN 31 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SATURDAY. 

* TIMING...FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY

* SNOW ACCUMULATIONS...3 TO 5 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH

* IMPACTS...MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ052-058>060-062>066-010545-
/O.CON.KMKX.WW.Y.0010.140201T0900Z-140202T0000Z/
SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-
MILWAUKEE-
INCLUDING THE CITIES OF...SHEBOYGAN...BEAVER DAM...WEST BEND...
PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE
335 PM CST FRI JAN 31 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM
CST SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
SATURDAY. 

* TIMING...FROM 3 AM SATURDAY TO 6 PM SATURDAY

* SNOW ACCUMULATIONS...3 TO 5 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH

* IMPACTS...MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
679 
WWUS43 KMKX 010310
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CST FRI JAN 31 2014

...SNOW EXPECTED TO SPREAD INTO SOUTHERN WISCONSIN AFTER
MIDNIGHT...

.SNOW IS EXPECTED TO SPREAD INTO SOUTHERN WISCONSIN AFTER MIDNIGHT
TONIGHT THROUGH EARLY MORNING SATURDAY. THE SNOW WILL PERSIST
THROUGH SATURDAY MORNING...AND THEN DIMINISH FROM WEST TO EAST
DURING THE AFTERNOON.

THE SNOW WILL BE MODERATE AT TIMES OVER SOUTH CENTRAL INTO
SOUTHEAST WISCONSIN...AND OCCASIONALLY HEAVY IN FAR SOUTHEAST
WISCONSIN AROUND KENOSHA. 

SNOWFALL WILL RANGE BETWEEN 2 AND 5 INCHES OVER MOST OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN...WITH 5 TO 7 INCHES EXPECTED
AROUND RACINE...KENOSHA AND LAKE GENEVA.

THE HEAVIEST SNOW AND SNOWFALL RATES ARE ANTICIPATED BETWEEN 8 AM
AND 2 PM SATURDAY.

LOW PRESSURE WILL BE TAKING A FAVORABLE TRACK NORTHEAST FROM
CENTRAL ILLINOIS INTO SOUTHEAST MICHIGAN AND WILL BE RESPONSIBLE
FOR THE ACCUMULATING SNOW ACROSS SOUTHERN WISCONSIN. 

WIZ072-011115-
/O.CON.KMKX.WS.W.0003.140201T0600Z-140202T0000Z/
KENOSHA-
INCLUDING THE CITY OF...KENOSHA
910 PM CST FRI JAN 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST SATURDAY. 

* TIMING...SNOW DEVELOPS BETWEEN MIDNIGHT AND 2 AM SATURDAY AND
  TAPERS OFF DURING THE MID TO LATE AFTERNOON. 

* SNOW ACCUMULATIONS...5 TO 7 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 20 MPH

* IMPACTS...SNOW WILL MAKE TRAVEL HAZARDOUS AND WILL PRODUCE SNOW
  COVERED AND SLIPPERY ROADS ON SATURDAY. THE VISIBILITY WILL BE
  HINDERED BY MODERATE TO OCCASIONALLY HEAVY SNOWFALL BETWEEN 9 AM
  AND 3 PM SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ052-011115-
/O.EXT.KMKX.WW.Y.0010.140201T1200Z-140202T0000Z/
SHEBOYGAN-
INCLUDING THE CITY OF...SHEBOYGAN
910 PM CST FRI JAN 31 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM
CST SATURDAY. 

* TIMING...SNOW WILL DEVELOP SATURDAY MORNING BETWEEN 5 AM AND 7
  AM...AND WILL TAPER OFF DURING THE MID TO LATE AFTERNOON.

* SNOW ACCUMULATIONS...2 TO 4 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH

* IMPACTS...LIGHT TO MODERATE SNOW WILL CAUSE SNOW COVERED AND
  SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ067>071-011115-
/O.CON.KMKX.WW.Y.0010.140201T0600Z-140202T0000Z/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE
910 PM CST FRI JAN 31 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SATURDAY. 

* TIMING...SNOW DEVELOPING AFTER MIDNIGHT...TAPERING OFF FROM WEST
  TO EAST DURING THE AFTERNOON. 

* SNOW ACCUMULATIONS...3 TO 5 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH

* IMPACTS...MODERATE SNOW AT TIMES WILL CAUSE SNOW COVERED AND
  SLIPPERY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ058>060-062>066-011115-
/O.CON.KMKX.WW.Y.0010.140201T0900Z-140202T0000Z/
DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND...
PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE
910 PM CST FRI JAN 31 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM
CST SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
SATURDAY. 

* TIMING...SNOW DEVELOPING AFTER 2 AM SATURDAY...TAPERING OFF
  DURING THE AFTERNOON. 

* SNOW ACCUMULATIONS...2 TO 5 INCHES

* WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH

* IMPACTS...MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY 
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
MBK
073 
WWUS43 KMKX 010937
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CST SAT FEB 1 2014

...A SNOWY SATURDAY ACROSS SOUTHERN WISCONSIN...

.THE SNOW HAS PUSHED INTO SOUTHERN WISCONSIN EARLY THIS
MORNING...THOUGH IT HAD YET TO REACH SHEBOYGAN...FOND DU LAC TO
MARQUETTE COUNTIES AT 4 AM. THE MAIN ADJUSTMENT TO THIS UPDATE
WAS TO LOWER TOTOAL SNOW AMOUNTS DUE TO A MORE SOUTHERN TRACK OF
THE SURFACE LOW MOVING ACROSS ILLINOIS. KENOSHA COUNTY WAS LOWERED
FROM A WINTER STORM WARNING TO A WINTER WEATHER ADVISORY DUE TO
THE LOWER SNOWFALL AMOUNTS.

THE PEAK SNOWFALL RATES WILL OCCUR THIS MORNING...THEN LOOK FOR
THINGS TO TAPER OFF RAPIDLY FROM WEST TO EAST...BEGINNING BY LATE
MORNING WEST OF MADISON AND BY MID AFTERNOON EAST OF MADISON.  

SNOWFALL AMOUNTS WILL RANGE FROM 4 TO 5 INCHES IN THE KENOSHA
AREA...TO TWO INCHES NORTHWEST OF MADISON. MADISON SHOULD GET
JUST UNDER 3 INCHES AND MILWAUKEE BETWEEN 3 AND 4 INCHES.

WINDS WON/T BE MUCH OF A FACTOR WITH THIS SNOW EVENT...REMAINING
AT OR BELOW 10 MPH FROM THE NORTHEAST...SHIFTING TO THE NORTHWEST
BY LATE AFTERNOON. 

WIZ072-011745-
/O.CAN.KMKX.WS.W.0003.000000T0000Z-140202T0000Z/
/O.EXA.KMKX.WW.Y.0010.000000T0000Z-140202T0000Z/
KENOSHA-
INCLUDING THE CITY OF...KENOSHA
337 AM CST SAT FEB 1 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM
CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...SNOW THROUGH MID AFTERNOON...THEN ENDING BY EVENING. 

* SNOW ACCUMULATIONS...4 TO 5 INCHES

* WINDS...10 MPH OR LESS FROM THE NORTHEAST...SHIFTING TO
  NORTHWEST LATER THIS AFTERNOON. 

* IMPACTS...MODERATE SNOW AT TIMES WILL CAUSE SNOW COVERED AND 
  SLIPPERY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ067>071-011745-
/O.CON.KMKX.WW.Y.0010.000000T0000Z-140202T0000Z/
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-
INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE
337 AM CST SAT FEB 1 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW THROUGH MID AFTERNOON...THEN ENDING BY EVENING. 

* SNOW ACCUMULATIONS...3 TO 4 INCHES

* WINDS...10 MPH OR LESS FROM THE NORTHEAST...SHIFTING TO
  NORTHWEST LATER THIS AFTERNOON. 

* IMPACTS...MODERATE SNOW AT TIMES WILL CAUSE SNOW COVERED AND 
  SLIPPERY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ058>060-062>066-011745-
/O.CON.KMKX.WW.Y.0010.000000T0000Z-140202T0000Z/
DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND...
PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE
337 AM CST SAT FEB 1 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW THROUGH MID AFTERNOON...THEN ENDING BY EVENING. 

* SNOW ACCUMULATIONS...2.5 TO 4 INCHES

* WINDS...10 MPH OR LESS FROM THE NORTHEAST...SHIFTING TO
  NORTHWEST LATER THIS AFTERNOON. 

* IMPACTS...MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY 
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ052-011745-
/O.CON.KMKX.WW.Y.0010.140201T1200Z-140202T0000Z/
SHEBOYGAN-
INCLUDING THE CITY OF...SHEBOYGAN
337 AM CST SAT FEB 1 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW THROUGH MID AFTERNOON...THEN ENDING BY EVENING. 

* SNOW ACCUMULATIONS...AROUND 3 INCHES

* WINDS...10 MPH OR LESS FROM THE NORTHEAST...SHIFTING TO
  NORTHWEST LATER THIS AFTERNOON. 

* IMPACTS...LIGHT TO MODERATE SNOW WILL CAUSE SNOW COVERED AND 
  SLIPPERY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
DAVIS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:47 AM CST, 6 hours 52 minutes earlier.

Area forecast discussion, Jan 31, 3:47 AM CST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
347 AM CST FRI JAN 31 2014

.SHORT TERM...

TODAY...FORECAST CONFIDENCE HIGH

LINGERING CLOUDS AND SLOWER EASTWARD PROGRESS OF COLD FRONT HAS
DELAYED SPREAD OF COLD AIR INTO SRN WI THOUGH IT IS NOT FAR AWAY
WITH THE DELLS STILL AT 9 ABOVE AT 2 AM WHILE LA CROSSE IS AT 2
BELOW. EXPECT COLD AIR TO MOVE IN DURING THE REST OF THE OVERNIGHT
...WITH BELOW ZERO MORNING LOWS IN NW CWA AND SINGLE DIGIT ABOVE
READINGS ELSEWHERE.

QUIET TODAY AS HIGH PRESSURE SLIDES ACROSS REGION. THE COLD AIR
ADVECTION BEHIND COLD FRONT BECOMES NEUTRAL...WITH FILTERED SUN AT
BEST SOUTH AS IR SATELLITE IMAGERY SHOWING MID TO HIGH LEVEL CLOUDS
AHEAD OF NEXT SYSTEM ALREADY SPREADING INTO SRN WI. MODELS
CONSISTENT IN SHOWING -10C TO -16C 925MB TEMPS AT 12Z ONLY MODIFY
UPWARD A COUPLE OF DEGREES BY 00Z...AND MODEL SOUNDINGS DO NOT MIX
UP TO THE 925 MB LEVEL...SO WENT WITH CONSENSUS BLEND HIGH TEMPS OF
10 TO 15 ABOVE...WITH 15 TO 18 IN THE SOUTHEAST.

TONIGHT...FORECAST CONFIDENCE HIGH

WEAK SHORT WAVE ENERGY EJECTS OUT OF DEVELOPING POSITIVELY-TILTED
TROUGH...WITH WARM ADVECTION AHEAD OF THE DEVELOPING MID-LEVEL WAVE
BRINGING LIFT AND MOISTURE INTO THE SOUTH RAPIDLY AFTER 06Z...WITH
THE 00Z GFS/GEM A BIT FASTER THAN OTHER MODELS. HAVE A SHARP NORTH
TO SOUTH GRADIENT TO POPS AND QPF WITH STRONGER LOW-LAYER Q-VECTOR
CONVERGENCE STAYING SOUTH OF...OR JUST BRUSHING SOUTHERN CWA...WHICH
IS TRACKING WITH BETTER ISENTROPIC LIFT. THE QPF GRADIENT IS IN LINE
WITH GRADIENT OF CONDENSATION PRESSURE DEFICITS ON ISENTROPIC
FORECASTS. EXPECT TO SEE 0.5 INCH TO 1 INCH ALONG AND SOUTH OF THE I-
94 CORRIDOR BY 12Z SATURDAY...TAPERING TO ONLY A TRACE AT BEST IN
THE FAR NORTHERN CWA. LOWS WILL DROP TO THE SINGLE DIGITS ABOVE
AROUND 06Z THEN STEADY OUT OR SLIGHTLY RISE...ESPECIALLY ALONG THE
LAKE WITH DEVELOPING NE FLOW AS SURFACE LOW APPROACHES.

SATURDAY...FORECAST CONFIDENCE MEDIUM.

LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS TONIGHT WILL MOVE
NORTHEAST INTO LOWER MICHIGAN SATURDAY AFTERNOON. A POTENT MID LEVEL
SHORTWAVE TRACKING ACROSS THE PLAINS WILL PUSH INTO SOUTHERN
WISCONSIN 12-15Z SATURDAY MORNING. 700-600MB WARM AIR ADVECTION WILL
BE ONGOING HERE AT THIS TIME...AS THE SURFACE AND 850MB BAROCLINIC
ZONE BRUSH THE WI/IL BORDER. THERE SHOULD BE A WEAK COUPLING OF THE
UPPER JET PRESENT OVER SOUTHERN WI AT THIS TIME AS WELL.

MODELS ARE IN SOLID AGREEMENT THAT THE WHOLE MKX FORECAST AREA WILL
GET SNOW SATURDAY MORNING AS IT WILL SIT DIRECTLY IN THE DEFORMATION
ZONE ON THE NORTH SIDE OF THE SURFACE LOW. THE MOST INTENSE SNOWFALL
WILL BE ALONG THE WI/IL BORDER FROM 6 TO 10 AM...ESPECIALLY TOWARD
KENOSHA AND SOUTHWARD. THERE SHOULD BE A PRETTY TIGHT GRADIENT OF
THE HEAVIER SNOWBAND OVER SOUTHEAST WI AND BROAD...LIGHT SNOW ACROSS
THE REST OF THE AREA. I TRIED TO CAPTURE THIS GRADIENT WITH THE QPF
FORECAST...BUT THERE IS UNCERTAINTY ABOUT EXACTLY HOW FAR NORTH IT
WILL GET INTO SOUTHERN WI. THEREFORE...FORECAST TOTAL SNOWFALL
AMOUNTS COULD BE A LITTLE HIGH TOWARD THE I-94 CORRIDOR. OVERALL WE
ARE LOOKING AT A 2 TO 5 INCH SNOW EVENT WITH HIGHEST AMOUNTS OF 4 TO
5 INCHES IN FAR SOUTHEAST WI. THIS APPEARS TO BE A HIGH-END ADVISORY
EVENT FOR THE FAR SOUTHEAST...AND LOW-END ADVISORY FOR THE REST OF
THE SOUTH HALF OF THE MKX FORECAST AREA. NO HEADLINES ARE BEING
ISSUED ON THIS FORECAST SHIFT.

SNOW WILL TAPER OFF FROM WEST TO EAST SATURDAY AFTERNOON AS THE
SURFACE LOW MOVES NORTHEAST THROUGH LOWER MI AND LAKE HURON AND THE
MID LEVEL SHORTWAVE SHIFTS EAST.  A MID LEVEL TROUGH SWINGING DOWN
THROUGH NORTHERN WI WILL HELP TO PUSH THE SYSTEM OUT.

SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH.

TEMPERATURES WILL GRADUALLY LOWER THROUGH SATURDAY NIGHT AND INTO
SUNDAY. THERE IS NO REAL STRONG THICKNESS OR TEMPERATURE COLLAPSE
BEHIND THIS DEPARTING SYSTEM...JUST STEADY COLD AIR ADVECTION. PLAN
ON SUNSHINE SUNDAY WITH HIGH PRESSURE OVER THE PLAINS. THE RIDGE
WILL BE OVERHEAD EARLY MONDAY MORNING...SO EXPECT RADIATIONAL
COOLING TO DROP TEMPS TO AROUND 9 BELOW IN THE FAVORABLE LOW SPOTS.

.LONG TERM...

MONDAY AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

RELATIVELY WARMER AIR WILL RETURN TO SOUTHERN WI BEGINNING MONDAY AS
THE HIGH SHIFTS EAST. A HIGH-AMPLITUDE MID LEVEL TROUGH OVER THE
SOUTHWEST U.S. WILL BRING A RETURN OF MOISTURE INTO THE MIDWEST
MONDAY NIGHT. SNOW SHOULD SPREAD INTO SOUTHERN WI ON TUESDAY WITH
ISENTROPIC LIFT...WARM AIR ADVECTION AND A SHORTWAVE. MODELS FAVOR
MOST OF THE MOISTURE AND DYNAMICS TO REMAIN SOUTH OF WI AT THIS
TIME...BUT WE WILL NEED KEEP AN EYE ON THIS TRACK.

WEDNESDAY AND BEYOND...FORECAST CONFIDENCE MEDIUM.

ANOTHER UPPER TROUGH WILL SWING THROUGH THE GREAT LAKES REGION
WEDNESDAY AND SCOUR OUT ANY REMAINING SNOW. IT LOOKS LIKE QUIET
WEATHER FOR THURSDAY...AND THEN THE GFS AND ECMWF ARE SHOWING
ANOTHER HIGH-MOISTURE SYSTEM BRUSHING SOUTHERN WI NEXT FRIDAY OR
SATURDAY.

&&

.AVIATION/12Z TAFS/...

VFR CONDITIONS THROUGH MOST OF THE FORECAST WITH ONLY HIGH-MID LEVEL
CLOUDS THAT ARE CURRENTLY SPREADING INTO THE FORECAST AREA. EXPECT
MVFR CIGS AND VSBYS TO MOVE FROM SOUTH TO NORTH BETWEEN 06Z AND 12Z
SATURDAY. WILL BRING IFR VSBYS AFTER 09Z TO KENW AND AFTER 12Z TO
KMKE AS THEY HAVE THE BEST CHANCE TO SEE MODERATE SNOW. LOOKING FOR
UP TO AN INCH OF SNOW AT KENW BY 12Z SATURDAY...WITH A HALF INCH TO
3/4 INCH AT KMKE AND UP TO A HALF INCH AT KUES AND KMSN.

GREATEST ACCUMULATION OF SNOW EXPECTED TO OCCUR BETWEEN 12Z AND 18Z
SATURDAY...WITH ABOUT 2 INCHES AT ALL TAF SITES DURING THIS TIME
PERIOD. CURRENT FORECAST SNOW TOTALS BY 00Z SUNDAY WILL RANGE FROM
AROUND 3 INCHES AT KMSN...BETWEEN 3 AND 4 INCHES AT KUES AND
KMKE...AND 4 TO 5 INCHES IN KENW. NO WIDESPREAD STRONG WINDS
EXPECTED SO BLOWING AND DRIFTING NOT AS BIG A PROBLEM WITH THIS
ROUND...THOUGH SOME GUSTS TO BETWEEN 15 AND 20 KTS POSSIBLE FROM
LATE MORNING TO LATE AFTERNOON SATURDAY AT KENW AND KMKE AS LOW
DEEPENS WHILE MOVING OFF TO THE NORTHEAST.

&&

.MARINE...

WINDS REMAIN BELOW SMALL CRAFT LEVELS THROUGH SATURDAY MORNING WITH
APPROACHING SURFACE LOW...WITH A BRIEF PERIOD OF NWLY WIND GUSTS TO
20-25 KNOTS SATURDAY AFTERNOON AS THE LOW DEEPENS WHILE IT TRACKS
FROM NORTHERN INDIANA TO LAKE HURON...BUT NO HEADLINE AT THIS TIME.
CONTINUE TO MENTION WAVES WITH RECENT INDICATIONS OF OPEN WATER IN
THE NEARSHORE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
SATURDAY THROUGH THURSDAY...MRC
Hazardous weather outlook, Jan 31, 4:19 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
419 AM CST FRI JAN 31 2014

WIZ046-047-051-052-056>060-062>072-011030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
419 AM CST FRI JAN 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACCUMULATING SNOW IS EXPECTED ON SATURDAY. SNOW TOTALS OF 1 TO 2
INCHES NORTHWEST...AND 3 TO 4 INCHES SOUTHEAST ARE FORECAST...
POSSIBLY NEAR 5 INCHES TOWARD KENOSHA. ANOTHER ROUND OF
ACCUMULATING SNOW IS EXPECTED TUESDAY AND TUESDAY NIGHT. AGAIN THE
HIGHER TOTALS WILL BE SOUTH...ESPECIALLY NEAR THE ILLINOIS BORDER.

WIND CHILLS MAY APPROACH 20 BELOW SUNDAY NIGHT AND MAY REACH 30
BELOW WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOW REPORTS ARE
ALWAYS APPRECIATED.

LMZ643>646-011030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
419 AM CST FRI JAN 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHEAST WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS
SATURDAY...AND AGAIN LATE TUESDAY NIGHT INTO THURSDAY AS A SERIES
OF LOW PRESSURE SYSTEMS MOVE UP THE OHIO RIVER VALLEY.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 10:39 AM CSTWinter Weather AdvisoryMKXDane, Dodge, Green, Iowa, Jefferson, Kenosha and 9 more24 hr

Nearby

Winter Storm Warnings in Wisconsin, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.